My name is Kate and I speak for my 15-year-old son Josh. Prior to the jab, he was always a very fit, healthy, and happy kid. Josh was footy mad, played in a footy club, and was involved in athletics. He was a normal 15-year-old boy.
Josh got the jab mainly due to peer pressure and the mainstream threats of not being able to participate in his sports, which were his life. As his parent, I know that I have the last say, but Josh said he would have done it anyway. Not only that, it was out of my control due to personal family reasons. If it were up to me, I would have done everything in my power to stop it happening. I now have to live with the consequences daily of my son no longer functioning as a normal teenager.
Josh got the Pfizer jab on the 20th of September, 2021. He felt nothing immediately. He came home and went to sleep just like any other night, and he continued on with life as normal. He got the second Pfizer jab on the 11th of October. Once again, he felt nothing immediate and just continued on with life as normal. Two weeks later, he came to me and said that he had been experiencing chest pains, shortness of breath, and had not been sleeping well for a week but had said nothing.
Later that night, the chest pains got so severe that we had to take him to hospital. On arrival, they tested him for Covid, and we waited a couple hours before they took him in. I wasn’t 100 percent sure, but I mentioned that this could be from the Covid jab and they said it was possible because they had seen a rise in teenagers presenting with the same symptoms. They ran tests, including an ECG and bloods. The ECG returned abnormal and they said that could be common amongst younger children. They didn’t tell me the result of the bloods, but they said he was perfectly fine and sent him home with Nurofen.
We went home and the symptoms stayed for the following week. He didn’t go to school because of the pain and his inability to breathe properly. He followed instructions to take Nurofen, but nothing helped. It got to the point where he was unable to sleep due to the increasing pressure in his chest. I booked him in with my GP who sent Josh off immediately for bloods and another ECG. We got a call within a couple of hours and were told to take him straight to Emergency because his troponin levels were through the roof.
We went straight to ED where we had a repeat of our previous experience, except for the addition of an echocardiogram the next day (it returned completely normal). It was evident something was wrong, yet we weren’t getting any answers, which was extremely frustrating. No one would give us a diagnosis even though it was discussed that this could be from the jab
After a few days of not hearing from anyone, we went back to my GP. I demanded that Josh see a cardiologist and we saw one within two weeks. In this time, Josh still had not returned to school. His symptoms remained the same, although some days were unbearable.
The cardiologist said that he had myocarditis and pericarditis and that we would never know if this was from the jab or not—even though this is the only explanation for such a reaction in a perfectly healthy kid.
She told Josh to stop everything physical, to rest as much as possible, and to take Nurofen for pain management. Given my own research, I asked if it was a concern, eight weeks on since the jab, that Josh is still experiencing symptoms with no end in sight. She said Josh’s symptoms were most likely caused by my anxiety and stress, which had flowed down to him.
A week later, we returned for a review. Josh was no different and she suggested a Holter monitor for 24 hours. She didn’t think it was necessary, but I insisted. The results came back normal, and she didn’t feel the need for another review and told Josh to just follow her advice to rest, stop exercising, and to take Nurofen.
Another three weeks passed, and Josh had still not improved. I spoke to a girlfriend of mine (a GP) who was shocked to hear that the cardiologist told Josh he suffered anxiety. She referred us to a reputable paediatric cardiologist for a second opinion. We saw him two weeks later and he confirmed that Josh had myocarditis and pericarditis. Josh’s symptoms were atypical. The cardiologist said that most teenagers who present like this after the jab have high levels of troponin, but their symptoms resolved in a matter of weeks. Josh’s troponin levels weren’t as high, but he is still experiencing severe symptoms three months later. He basically said that he didn’t have the answers, and we don’t know if it’s the jab, but it’s most likely his symptoms are due to anxiety. He said that he could do an MRI, but he didn’t feel the need to see Josh again. So he organised the MRI through the Royal Children’s Hospital and noted that someone would be in touch with me over the coming weeks.
A few weeks later, we had an unexpected phone call from an immunologist who wanted to organise Josh’s MRI. It took us about four weeks to get in. We didn’t hear from anyone until Josh was readmitted to hospital with severe jaw pain, numbness in his face, severe chest pains, shortness of breath, a feeling of overwhelming nausea, and an inability to move his mouth properly. He stayed for three nights. We finally got the MRI results during Josh’s time in hospital, and they indicated no apparent long-term damage to his heart.
No doctor spoke to me the entire time I was in hospital. The minute I stepped away to attend to the rest of my family at home, however, a doctor decided that Josh was fine to go home. He was discharged with a list of medications, including Colgout and Nurofen. At no point did any doctor explain what was happening and what the medications were for. We received no follow-up plan, and we had more questions than before.
A few days later, we called the paediatric cardiologist who we had seen previously. He recommended that Josh should be under the care of a paediatric cardiologist and, unfortunately, he wasn’t able to help us. Yes, you read that right.
It is nearly nine months since the onset of Josh’s symptoms. He has found no relief for his worsening symptoms. No medications or suggestions have helped, and no one ever explained what each medication is specifically supposed to do. We are lost, confused, devastated. Mentally, Josh is suffering. We have no idea what to do.
We have tried everything in our power only to be dismissed time and time again. By sharing Josh’s story, I hope that now we can be heard.